Florida, 2006

Hail in Florida, July 27, 2006

July 27, 2006 · NWS MLB · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jul 27, 1:45 PM EST, 1 hour 55 minutes earlier.

Area forecast discussion, Jul 27, 1:45 PM EST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
245 PM EDT THU JUL 27 2006

.DISCUSSION...

CURRENT...SHORTWAVE TROUGH DROPPING SOUTH ACROSS THE PENINSULA AND
ECFL COASTAL WATERS PROVIDING ADDITIONAL LIFT IN THE ATMOSPHERE TO
IGNITE SHOWERS AND THUNDERSTORMS ACROSS THE AREA. THIS UPPER AIR
FEATURE IS ALSO RESPONSIBLE FOR SOME COOLING ALOFT AND ADDITIONAL
DESTABILIZATION OF THE ATMOSPHERE. WATER VAPOR IMAGERY SHOWS DRIER
AIR ALOFT PUSHING DOWN ON THE BACKSIDE OF THE MID LEVEL IMPULSE.
EXPECTING MORE COVERAGE THAN YESTERDAY ACROSS THE AREA THROUGH THIS
AFTN AND EARLY EVENING AS WELL AS SOME STRONGER STORMS ONCE AGAIN.
THE MAIN THREATS WILL CONTINUE TO BE DANGEROUS LIGHTNING HEAVY
RAIN...SMALL HAIL AND WIND GUSTS TO 50 MPH WITH THE STRONGER STORMS.
MOVEMENT WILL BE TO THE SOUTH-SOUTHWEST AT 10-15 MPH. CLOUD COVER
HAS AGAIN KEPT TEMPERATURES DOWN A BIT ACROSS THE AREA EARLY THIS
AFTERNOON. SOME DRIER AIR MOVING SOUTH DOWN THE PENINSULA WILL HELP
THIN OUT SOME OF THIS DEBRIS ACROSS THE NORTH AS WE PROGRESS DEEPER
THROUGH THE AFTN.

TONIGHT...UPPER RIDGE STILL RESIDING OVER CENTRAL GOMEX EXTENDING
EAST INTO CENTRAL FL. LOW LEVEL RIDGE AXIS ACROSS CENTRAL FL PROGGED
TO FINALLY ADVANCE NORTHWARD OVERNIGHT TO ACROSS NORTH FL. SKIES
WILL DECREASE IN COVERAGE OVERNIGHT BUT DO BELIEVE WE WILL RETAIN
SOME CLOUD COVER IN SPOTS DUE TO CONVECTIVE DEBRIS. WILL KEEP SMALL
EVENING POP ACROSS THE AREA FOR LEFTOVER CONVECTION OR STRATIFORM
PRECIPITATION. ONSHORE FLOW WILL RESULT ACROSS THE TREASURE COAST
OVERNIGHT AS THE RIDGE MOVES NORTHWARD AND THEREFORE WILL KEEP A
SCHC FOR SHOWERS ALONG THE SOUTHERN COAST. EXPECTING OVERNIGHT LOWS
TO AGAIN BE IN THE MIDDLE 70S.

FRI-SUN...H50 RIDGE AXIS CTRD ALONG 30N WILL HOLD FIRM THRU SAT...
THEN WEAKEN AND DRIFT BACK SWD AS THE SRN EXTENT OF A WEAK TROUGH
SAGS INTO THE SERN CONUS. NRN EXTENT OF THE TROPICAL WAVE CURRENTLY
APPROACHING THE TURKS/CAICOS WILL ZIP RAPIDLY W TO WNW...WITH THE
WAVE AXIS REACHING THE LONGITUDE OF FL LATE FRI NIGHT INTO EARLY
SAT MORNING. XTRAP BASED UPON VIS IMAGERY WOULD BRING NRN PORTION
OF THE WAVE ACROSS SOUTH FL/KEYS...WITH BULK OF SENSIBLE WX BYPASSING
ECFL TO THE SOUTH. THE OTHER ITEM OF INTEREST IS THAT THE GUIDANCE
CONTINUES TO STRUGGLE WITH EXACTLY HOW TO HANDLE THE RETROGRESSING
TUTT LOW. LATEST RUNS OF THE GFS/ECM NOW KEEP MOST OF THE SUBSIDENT
WRN FLANK JUST OFF THE COAST...WHILE THE UKM SHOWS IT IMPINGING MORE
STRONGLY ON ECFL. ALL THREE MODELS SHOW A MORE STRUNG OUT LOOKING
H20 LOW WITH LESS EXTENSIVE DRYING THAN PREV RUNS. TOOK THE
CONSERVATIVE APPROACH OF THE PAST FEW DAYS AND ONLY LOWERED POPS
BY 10% (30-ISH)...AND FOR NOW IT SEEMS PRUDENT TO NUDGE THEM BACK UP
A TAD...WHICH STILL KEEPS THEM IN THE SCT RANGE.

MON-THU...BOTH THE ECM/GFS SHOW A TUTT LOW MAKING A SMALL AND VERY
SLOW CYCLONIC LOOP AROUND THE BAHAMAS THROUGH MID WEEK. H50 RIDGE
AXIS REBUILDS NORTH OF FL WHILST THE LOW LEVEL RIDGE AXIS REMAINS
IN PLACE ACROSS CTRL FL. SINCE I AM NOT TERRIBLY CONFIDENT THAT
THE TUTT WILL BE LURKING OFFSHORE OUR COAST FOR THAT LONG OF A PD
WILL RETURN KEEP POPS GENERALLY NR CLIMO NORMS FOR THE XTD. SHOULD
THE TUTT LINGER OFF TO OUR EAST ECFL WOULD REMAIN MORE CONVECTIVELY
SUPPRESSED THAN FCST.

&&

.MARINE...RIDGE AXIS FORECAST TO SLOWLY MOVE NORTHWARD OVERNIGHT.
SOUTHEAST WINDS WILL HOVER AROUND 10 KTS WITH CONTINUED SMALL
CHANCES FOR SHRA/TSRA. SEAS WILL REMAIN 2 FEET OR LESS. PER THE
CONSENSUS OF THE GFS/EURO WIND PROGS AND GFS BASED WNAWAVE MODEL
...HAVE KEPT WINDS/SEAS BELOW 15KT/5FT DURING THE PASSAGE OF THE
WAVE AXIS WITH THE CAVEAT THAT THERE COULD BE A BRIEF SURGE TO NR
SCEC CONDS (5-6FT/15-20KT) OVER THE COF-JUP LEG LATE FRI/EARLY SAT
SHOULD THE WINDS ABOUT THE NRN EXTENT OF THE WAVE AXIS BE STRONGER
THAN PROGGED. SHOULD SEE A FEW STRONGER SHRA BANDS WITH GUSTY WINDS
INV (BUT MAINLY SOUTH OF) JUPITER INLET.

&&

.AVIATION...AFTN/EVENING SCT SHRA/TSRA ACTIVITY WITH GREATER COVRG
THAN YESTERDAY...BEST CHANCES OVER INTERIOR TAF SITES. A FEW INTENSE
CELLS MAY HAVE FQT CG LTG...SMALL HAIL AND WIND GUSTS AOA 35KTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  75  90  76  90 /  20  40  20  40
MCO  76  92  75  92 /  20  40  20  40
MLB  77  89  77  89 /  20  40  30  30
VRB  76  90  78  89 /  20  40  30  30

&&

.MLB WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...SEDLOCK
LONG TERM....CRISTALDI
Hazardous weather outlook, Jul 27, 4:03 AM EST, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
503 AM EDT THU JUL 27 2006

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
272115-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
503 AM EDT THU JUL 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT

...THUNDERSTORM IMPACT...
AN UPPER LEVEL DISTURBANCE SAGGING INTO THE AREA IS EXPECTED TO
PROVIDE A LITTLE GREATER ATMOSPHERIC DESTABILIZATION TODAY. THIS
SHOULD ALLOW STORMS TO DEVELOP A LITTLE CLOSER TO THE COAST
TODAY...MAINLY ALONG AND WEST OF INTERSTATE 95.

SOME STRONG STORMS CAPABLE OF WIND GUSTS TO 50 MPH AND SMALL HAIL
SHOULD FORM THIS AFTERNOON...ESPECIALLY FROM AROUND THE OCALA
NATIONAL FOREST TO METRO ORLANDO AND LAKE KISSIMMEE...WHERE
NUMEROUS BOUNDARIES INTERACT. STORM MOTION DURING THE AFTERNOON
WILL BE TO THE SOUTH AND SOUTHWEST AT 10 TO 15 MPH.

ANY STORM WILL BE CAPABLE OF PRODUCING DEADLY LIGHTNING. MOVE
INDOORS AT THE FIRST SIGN OF AN APPROACHING STORM.

...MARINE THUNDERSTORM GUST IMPACT...
SCATTERED SLOW MOVING STORMS THIS MORNING ALONG THE GULF STREAM
WILL PRODUCE WIND GUSTS OF 30 TO 35 KNOTS AND FREQUENT LIGHTNING
STRIKES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE AXIS OF THE BERMUDA HIGH PRESSURE RIDGE WILL SHIFT TO NORTH
FLORIDA FRIDAY. THIS WILL SHIFT THE FOCUS FOR AFTERNOON STORM
DEVELOPMENT TO THE INTERIOR AND WESTERN PENINSULA...WITH COASTAL
SECTIONS HAVING MAINLY NIGHT AND MORNING RAIN CHANCES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE OVER
INTERIOR SECTIONS THIS AFTERNOON IF NECESSARY.

LASCODY

In the hours before

Special weather statement, Jul 27, 10:24 AM EST, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1124 AM EDT THU JUL 27 2006

FLZ058-059-271615-
OKEECHOBEE-ST. LUCIE-
1124 AM EDT THU JUL 27 2006

...STRONG STORM CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH AND SMALL
HAIL EAST CENTRAL OKEECHOBEE COUNTY...WESTERN ST. LUCIE COUNTY...

AT 1123 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 14 MILES
NORTHEAST OF FOUR SEASONS ESTATES...MOVING WEST AT 10 MPH.

IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED.
Special weather statement, Jul 27, 1:55 PM EST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
255 PM EDT THU JUL 27 2006

FLZ044-271945-
NORTHERN LAKE COUNTY-
255 PM EDT THU JUL 27 2006

...STRONG STORM CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH AND
SMALL HAIL EAST CENTRAL LAKE COUNTY...

AT 253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER CASSIA...
MOVING SOUTHWEST AT 15 MPH.

IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED.

The radar

The Tampa radar (KTBW), 114 km away, was scanning. The volume nearest the first event began at 20:38 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Lake

When
July 27, 3:40 PM EST
Where
Lake County, Clermont
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
28.550, -81.750

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5519430.